Texas, 2024Heat in Texas, July 29 to 31, 2024
July 29 to 31, 2024 · NWS FWD · 40 events in 40 counties and zones
A mid level ridge intensified over Texas and the Southern Plains towards the end of July through the first part of August. Triple digit high temperatures with heat indices at or above 105 were common across the majority of the region from July 29 through the 31st.
Every event with a place to put it; 40 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid level ridge intensified over Texas and the Southern Plains towards the end of July through the first part of August. Triple digit high temperatures with heat indices at or above 105 were common across the majority of the region from July 29 through the 31st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 29, 4:07 AM CST, 6 hours 53 minutes earlier.
Area forecast discussion, Jul 29, 4:07 AM CST, 6 hours 53 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
507 AM CDT Mon Jul 29 2024
...New Aviation, Short Term...
.SHORT TERM... /NEW/
Update:
Stratus formed a bit ahead of schedule early this morning so we
will adjust the sky cover grids accordingly. Otherwise, the
current forecast is in good shape (see discussion below).
79
Previous Discussion:
/Through Monday Night/
A building ridge aloft and a deepening surface lee through across
the Central and Southern High Plains will yield hot, humid and
breezy weather to start the work week. The hottest temperatures
will be across North Texas where highs will reach the upper 90s
to around 102. The remainder of the forecast area will see lower
and middle 90s. A constant fetch of Gulf moisture and only
gradual mixing of drier air from above will result in triple digit
afternoon heat index values with readings at or above 105
generally along and north of the I-20 corridor where a Heat
Advisory is in effect from Noon until 8 PM Monday. This Advisory
will likely be extended and expanded in the coming days with the
upper ridge intensifying. A breezy south wind in the 10 to 20 mph
range and overnight lows falling into the 70s will both offer some
relief from the heat.
79
&&
.LONG TERM... /Issued 329 AM CDT Mon Jul 29 2024/
/Tuesday Onward/
Our hot streak will be well underway Tuesday with high
temperatures reaching triple digits across roughly the northwest
third of the forecast area. The rest of the area will climb into
the 90s with max heat index values likely exceeding 105. The Heat
Advisory will need to be expanded in area and extended in time to
account for the more widespread nature of the 105+ heat indices.
Temperatures will continue to increase through the mid to late
week period as the mid level ridge responsible for the heat
intensifies overhead. The good news is that dewpoints will be on a
downward trend, which may preclude the need for any Excessive
Heat Warnings this week. That could change if dewpoint
temperatures end up higher than currently forecast, or if actual
high temperatures of 105+ become more widespread.
A subtle pattern shift will take place late Friday through the
weekend as the mid/upper ridge shifts west and north flow develops
aloft. A weak front will receive a southward push as a result,
crossing the Red River on Saturday and stalling somewhere across
the CWA on Sunday. Hot weather will continue Saturday for most
locations, as the majority of the area will still be south of the
front. There is some hope for relief, however, in the form of
isolated convection associated with moisture convergence along the
front. Most areas will likely not see rain, but may still get
some-rain cooled outflow if any isolated storms do develop. The
front itself may knock a couple degrees off temperatures for areas
north of the boundary, but temperatures will likely still remain
slightly above normal for August.
30
&&
.AVIATION... /NEW/
/12Z TAFs/
Stratus currently in place across North and Central Texas will
hang around through at least mid morning before lifting and
scattering. We will prevail MVFR ceiling through 16Z but there
will be brief periods when the ceilings will scatter. VFR is
expected this afternoon and evening with lingering afternoon Cu.
Stratus will return overnight once the low level jet redevelops.
A breezy south wind will prevail between 10 and 16 knots along
with some daytime gusts around 25 knots.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 97 79 99 79 99 / 0 0 0 0 0
Waco 96 76 96 77 98 / 0 0 0 0 0
Paris 94 77 96 77 96 / 0 0 0 0 0
Denton 99 77 100 77 100 / 0 0 0 0 0
McKinney 98 79 99 78 99 / 0 0 0 0 0
Dallas 98 78 99 79 100 / 0 0 0 0 0
Terrell 95 76 96 76 96 / 0 0 0 0 0
Corsicana 96 77 96 77 98 / 0 0 0 0 0
Temple 96 75 96 76 97 / 0 0 0 0 0
Mineral Wells 99 76 101 76 102 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 8 PM CDT this evening for
TXZ091>094-100>104-116>119.
&&
Hazardous weather outlook, Jul 29, 2:31 AM CST, 8 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
331 AM CDT Mon Jul 29 2024
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-300845-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
331 AM CDT Mon Jul 29 2024
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
Hot and humid conditions will lead to heat index values climbing to
or above 105 this afternoon.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hot weather will continue this week when many locations reaching the
triple digits. Even where temperatures peak in the 90s, heat index
values above 100 will dominate the afternoon hours.
Isolated thunderstorms are possible this weekend associated with a
weak cold front.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Heat, Montague
- When
- July 29, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Montague forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Cooke
- When
- July 29, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Cooke forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Grayson
- When
- July 29, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Grayson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Fannin
- When
- July 29, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Fannin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Young
- When
- July 29, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Young forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Wise
- When
- July 29, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Wise forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Jack
- When
- July 29, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Jack forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Denton
- When
- July 29, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Denton forecast zone
- Injuries
- 4 direct, 0 indirect
- Reported by
- Official NWS Observations
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August. Denton County Public Health reported 4 instances heat related illnesses on these days.
Heat, Collin
- When
- July 29, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Collin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Palo Pinto
- When
- July 29, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Palo Pinto forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Parker
- When
- July 29, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Parker forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Tarrant
- When
- July 29, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Tarrant forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Dallas
- When
- July 29, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Hunt
- When
- July 29, 1:36 PM CST to July 31, 11:59 PM CST
- Where
- Hunt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Rockwall
- When
- July 29, 1:36 PM CST to July 31, 11:59 PM CST
- Where
- Rockwall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Kaufman
- When
- July 29, 1:36 PM CST to July 31, 11:59 PM CST
- Where
- Kaufman forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Van Zandt
- When
- July 29, 1:36 PM CST to July 31, 11:59 PM CST
- Where
- Van Zandt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Rains
- When
- July 29, 1:36 PM CST to July 31, 11:59 PM CST
- Where
- Rains forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Hood
- When
- July 29, 1:36 PM CST to July 31, 11:59 PM CST
- Where
- Hood forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Somervell
- When
- July 29, 1:36 PM CST to July 31, 11:59 PM CST
- Where
- Somervell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Johnson
- When
- July 29, 1:36 PM CST to July 31, 11:59 PM CST
- Where
- Johnson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Ellis
- When
- July 29, 1:36 PM CST to July 31, 11:59 PM CST
- Where
- Ellis forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Henderson
- When
- July 29, 1:36 PM CST to July 31, 11:59 PM CST
- Where
- Henderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Hill
- When
- July 29, 1:36 PM CST to July 31, 11:59 PM CST
- Where
- Hill forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Navarro
- When
- July 29, 1:36 PM CST to July 31, 11:59 PM CST
- Where
- Navarro forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Lamar
- When
- July 30, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Lamar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Delta
- When
- July 30, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Delta forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Hopkins
- When
- July 30, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Hopkins forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Bosque
- When
- July 30, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Bosque forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Freestone
- When
- July 30, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Freestone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.705, -96.149 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Anderson
- When
- July 30, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Anderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.813, -95.653 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Coryell
- When
- July 30, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Coryell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Bell
- When
- July 30, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Bell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, McLennan
- When
- July 30, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- McLennan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Falls
- When
- July 30, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Falls forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Leon
- When
- July 30, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Leon forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Limestone
- When
- July 30, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Limestone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Milam
- When
- July 30, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Milam forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Robertson
- When
- July 30, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Robertson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
Heat, Stephens
- When
- July 31, 11:40 AM CST to 11:59 PM CST
- Where
- Stephens forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees at the end of July, extending into early August.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Indiana, July 29, 2024$5.3 million · EF2 · 8 events
- Hail and Damaging Winds in North Dakota, July 29, 2024$13 million · 4.5 in hail · 19 events
- Heat in Oklahoma, July 29 to 31, 2024111 events
- Tornado and Damaging Winds in Tennessee, July 29, 2024$1.5 million · EF0 · 5 events
- Wildfire in Washington, July 29 to 31, 2024$975,000 · 1 event
- Damaging Winds in Georgia, July 29, 2024$90,000 · 52 kt wind · 50 events
- Tornadoes and Flash Flood in Ohio, July 29 to 30, 2024$75,000 · EF1 · 11 events
- Excessive Heat in Oklahoma, July 29 to 31, 20246 injured · 16 events
- Wildfire in California, July 29 to 31, 2024$100,000 · 1 event
- Hail and Damaging Winds in Illinois, July 29 to 30, 2024$68,000 · 65 kt wind · 6 events
- Damaging Winds in Tennessee, July 29, 2024$43,000 · 56 kt wind · 7 events
- Flash Flood in Vermont, July 29, 2024$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1203435, 1203436, 1203437, 1203438, 1203439, 1203440, 1203441, 1203442, 1203443, 1203444, 1203445, 1203447, 1203448, 1203449, 1203450, 1203451, 1203452, 1203453, 1203454, 1203455, 1203456, 1203457, 1203458, 1203459, 1203460, 1203461, 1203462, 1203463, 1203464, 1203465, 1203466, 1203467, 1203468, 1203469, 1203470, 1203471, 1203472, 1203473, 1203474, 1203475.